Alert archive / Idaho / Special Weather Statements in 2022
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Aug 3, 2022, 7:21 PM MDT for Washington County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2022, 7:21 PM MDT (01:21 UTC)
- Expired
- Aug 3, 2022, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Boise, ID
- Hail
- 0.88 in
- Wind
- 40
County Washington County, ID
The radar
The Boise radar (KCBX), 118 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 3070 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240
WWUS85 KBOI 040121
SPSBOI
Special Weather Statement
National Weather Service Boise ID
721 PM MDT Wed Aug 3 2022
IDZ011-012-033-ORZ062>064-040200-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
721 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southwestern
Washington, southeastern Baker and northeastern Malheur Counties
through 800 PM MDT/700 PM PDT/...
At 720 PM MDT/620 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Huntington, or 15 miles northwest of Weiser, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Henley Basin and Indian Head Mountain around 730 PM MDT.
Weiser, McChord Butte and Annex around 750 PM MDT.
Mann Creek Reservoir, Mann Creek Guard Station, Midvale Hill and
Presley Bridge around 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 11729 4451 11738 4462 11685 4425 11672
TIME...MOT...LOC 0120Z 260DEG 18KT 4439 11723
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
SAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:32 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Aug 3, 2:32 PM MDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Boise ID 232 PM MDT Wed Aug 3 2022 .SHORT TERM...Tonight through Friday night...WSW flow aloft will continue through the short term, with a strong trough approaching late in the period. Showers and thunderstorms are expected to develop this afternoon and continue into the night. The best chance is in and near Baker County, with the lowest chance today in the western Magic Valley. That changes tomorrow, when moisture will be moved south and east. The best chance Thu aft/eve will be from southern Malheur County east through Owyhee County and into the western Magic Valley. Best chances on Friday are in the same basic areas, but there is at least a slight chance over just about the entire region. This is due to an approaching upper level trough that will move through early in the long term period. The trough will increase lift and instability, leading to more widespread showers and thunderstorms. Temperatures will be around 5 degrees above normal Thursday, cooling to near normal Friday. One final note, we made a late change to introduce a slight chance of showers and thunderstorms around daybreak tomorrow over the central part of the CWA (including the Boise area). These could extend into the mid-morning hours. .LONG TERM...Saturday through Wednesday...An upper level trough is forecast to move eastward through the Pacific Northwest on Saturday pushing a weak surface cold front through the forecast area. The latest model runs show a little more moisture along the front which will result in scattered thunderstorms in the central Idaho Mountains and along the Idaho/Nevada boarder on Saturday. Clear weather is expected Saturday night through Sunday and Monday as the trough exits towards the east. High temperatures on Saturday, while still quite warm, will be a few degrees below normal. Hot weather returns to most of the area on Sunday under clear skies with even warmer temperatures expected on Monday. Another surge of monsoon moisture is likely to arrive in the area by Tuesday or Wednesday with increasing chances of showers and thunderstorms. && .AVIATION...Mainly VFR. Isolated afternoon and evening thunderstorms in eastern Oregon and portions of southwestern Idaho west of a KMYL-KBOI-KMUO line will diminish after sunset. Surface winds light and variable at less than 10 kts, except in the vicinity thunderstorms where winds VRB20G30KT can be expected. Isolated showers and thunderstorms will redevelop again on Thursday afternoon. Winds aloft at 10k feet MSL: SW at 10 to 15 kt. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...None. OR...None. && www.weather.gov/Boise www.facebook.com/NWSBoise www.twitter.com/NWSBoise SHORT TERM...SP LONG TERM....JB AVIATION.....JB
In the hours before
Special weather statement, Aug 3, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Boise ID
721 PM MDT Wed Aug 3 2022
IDZ011-012-033-ORZ062>064-040200-
West Central Mountains ID-Lower Treasure Valley ID-
Upper Weiser River ID-Oregon Lower Treasure Valley OR-
Malheur County OR-Baker County OR-
721 PM MDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southwestern
Washington, southeastern Baker and northeastern Malheur Counties
through 800 PM MDT/700 PM PDT/...
At 720 PM MDT/620 PM PDT/, Doppler radar was tracking a strong
thunderstorm near Huntington, or 15 miles northwest of Weiser, moving
east at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Henley Basin and Indian Head Mountain around 730 PM MDT.
Weiser, McChord Butte and Annex around 750 PM MDT.
Mann Creek Reservoir, Mann Creek Guard Station, Midvale Hill and
Presley Bridge around 800 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4419 11729 4451 11738 4462 11685 4425 11672
TIME...MOT...LOC 0120Z 260DEG 18KT 4439 11723
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SAThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:55 PM MDT | Severe Thunderstorm Warning | BOI | Washington | 39 min |
Nearby
Special Weather Statements in Idaho, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.